MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX467T
Medical Device Problem Code Undercorrection (4058)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a progav 2.0 with control reservoir (item # fx467t) was implanted on (b)(6) 2020.According to the complainant, during a clinical visit on (b)(6) 2022, the patient's valve was no longer able to be adjusted.The patient underwent a revision procedure on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.The adverse event / malfunction is filed under aic reference (b)(4).
 
Event or Problem Description
Investigation complete.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: residues tissues on the outlet of valve.Deposits in the control reservoir.Bloody delivery liquid with particles.Permeability test: the test showed that the progav 2.0 with control reservoir is permeable.Computer control test: the computer control test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal.Position of the valve, to be 9.95 cmh2o.This is within the specified tolerance of 11 cmh2o ± 3 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a buildup of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, deposits were found.Results: for the sake of thoroughness and transparency, we would like to point out that a permeability test was already carried out after the revision at the hospital.Based on our investigation results, we can determine deposits.The deposits had no effect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment could be the determined deposits in the valve.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.

Brand Name
PROGAV 2.0 WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key15781990
Report Number2916714-2022-00110
Device Sequence Number6676027
Product Code JXG
UDI-Device Identifier04041906137083
UDI-Public4041906137083
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
Report Date (Section F) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model NumberFX467T
Device Catalogue NumberFX467T
Device Lot Number20044977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/24/2022
Device Age35 MO
Event Location Hospital
Date Report to Manufacturer10/24/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date11/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight78 KG
Date Report Sent to FDA11/11/2022